Back to Ask the Diabetes Team Ask the Diabetes Team

From Detroit, Michigan, USA:

I have a 17 year old son who has Type 1 diabetes and takes insulin and Glucophage (metformin, a pill for Type 2 diabetes). The doctor suggested that he takes it cause of his high sugar levels. It's a 500 mg pill. Do you think that is too much for him?


Glucophage (metformin) is advised for use in Type 2 diabetes, and I would not advise using it in teenagers (or anyone else) with Type 1 diabetes, unless the person taking the pill is participating in a research project and has signed an "informed consent" form about why it's being used.

If your son is not under the care of an experienced endocrinologist, I'd suggest you arrange for him to get a second opinion about management of the diabetes.


Original posting 25 Jul 1998
Posted to Medications: Pills for Diabetes


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:08:58
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.